HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Drug Interactions / Side Effects (http://www.healthboards.com/boards/drug-interactions-side-effects/)
-   -   Levaquin & tendonitis (http://www.healthboards.com/boards/drug-interactions-side-effects/956669-levaquin-tendonitis.html)

coping1 07-17-2013 03:59 PM

Levaquin & tendonitis
 
I have been having forearm pain in both arms for quite some time. My doctor has done blood tests to rule out myositis.
I have several autoimmune issues and immune deficiencies and take a lot of antibiotics. One of my "go to" antibiotics is levaquin. I have been reading about levaquin and tendon issues and am wondering if this could be the cause of my arm pain.
My doctor says that he believes that it is tendonitis but we can't figure out why I would have it in both arms. I haven't been doing any exercises or lifting, etc.

Has anyone else had trouble with tendonitis after using levaquin? Has anyone had issues with tendonitis bilaterally, ie both arms at the same time?
If so, how long did it last?

I have also had aching all over that isn't consistent with my other issues-not sure if this is related, but the pain in my forearms in the worst.

Any input is greatly appreciated!!

~Coping

Peanut1250 07-17-2013 04:37 PM

Re: Levaquin & tendonitis
 
Please research Levaquin side effects some are Tendon tears and Tendonitis.

SK59 07-26-2013 08:06 AM

Re: Levaquin & tendonitis
 
[QUOTE=Peanut1250;5200506]Please research Levaquin side effects some are Tendon tears and Tendonitis.[/QUOTE]

I have done some research. My doctor and pharmacist both say that they think levaquin is causing my tendonitis.

They told me to start putting down that I am allergic to quinolones.

Do you know how long it usually takes to get better? I have been on & off levaquin for years so I am afraid that I may have some permanent damage.

Peanut1250 07-26-2013 09:15 AM

Re: Levaquin & tendonitis
 
No two people will react or recover the same way.I do work in the medical profession,so I do not know if you would really consider it an allergy or an unfortunate side effect. That being said I would also advise you to no longer take that class of drugs.The recovery can be long, I would suggest Physical therapy at this time.

coping1 07-26-2013 12:27 PM

Re: Levaquin & tendonitis
 
[QUOTE=SK59;5203911]I have done some research. My doctor and pharmacist both say that they now think that this is causing the tendonitis as well as the overall aches.

They told me to start putting down that I am allergic to quinolones.

Do you know how long it usually takes to get better? I have been on & off levaquin for years so I am afraid that I may have some permanent damage.[/QUOTE]

My doctor isn't convinced that it is the Levaquin. I just think it is strange that I would have it in both arms when I haven't been exercising or doing anything that would cause tendonitis.

SK59, do you have tendonitis in multiple places?

~Coping

noevr 07-26-2013 05:25 PM

Re: Levaquin & tendonitis
 
Hi I had similiar problems with that med but mine was in my ribs and was intense. I had to have steroid injections to get rid of it. Maybe ask your dr to put you on a medrol dose pack and see if that calms everything down.

I would never take this family of meds again especially with an auto-immune disorder. I have fibro. Cathy.

coping1 07-26-2013 06:33 PM

Re: Levaquin & tendonitis
 
[QUOTE=noevr;5204121]Hi I had similiar problems with that med but mine was in my ribs and was intense. I had to have steroid injections to get rid of it. Maybe ask your dr to put you on a medrol dose pack and see if that calms everything down.

I would never take this family of meds again especially with an auto-immune disorder. I have fibro. Cathy.[/QUOTE]

Cathy,
I did take a medral dose pack & it did help a little for a while but then the pain came back again.
I have several autoimmune disorders-I also have have immune difficiencies so I have a lot of infections. Last week I had a lung infection & they were going to put me on levaquin again-I asked for something else & they did give me another antibiotic but I'm not sure they are convinced that the levaquin is causing my problems.
I'm going to talk to my PCP about it next week when I go in. I can't imagine what else could be causing tendonitis in both arms!

~Coping

noevr 07-26-2013 06:54 PM

Re: Levaquin & tendonitis
 
Hmmm you don't take artificial sweetners do you? They caused me to have severe joint pain in my hands. Also I take topomax for nerve pain and migraines but it helps with my all over body pain. If you decide to take it start at 25mg for two weeks then go up 25 mg again. I just take it at nite to avoid daytime sleepiness I take 125 mg. One side effect is weight loss. Cathy

coping1 07-26-2013 07:38 PM

Re: Levaquin & tendonitis
 
I take 150 mg of topomax for migraines. I recently tried to go up to 175-second time I tried to do that-but I had to go back down because I had trouble with word finding. Does the topomax cause problems like this for you?
I did have weight loss too. I take Wellbutrin which also causes weight loss. I loved it, my doctor did not:)

My one big vice is diet coke but I haven't changed how much I drink in years.
I would think it would be more likely to be the levaquin that I have taken every 4-6 weeks for years. Especially since that is a known side effect.

I am not going to take it again!

~C

noevr 07-26-2013 07:51 PM

Re: Levaquin & tendonitis
 
Good job on the topomax have a little problem on the word finding but I'm retired. Hee hee. I was drinking the same amt too and I had one friend who kept telling me so I tried it and in two weeks it wss gone!!! Something to think about. Cathy

coping1 07-26-2013 08:12 PM

Re: Levaquin & tendonitis
 
[QUOTE=noevr;5204189]I was drinking the same amt too and I had one friend who kept telling me so I tried it and in two weeks it wss gone!!! Something to think about. Cathy[/QUOTE]

You are a stronger person than I am:) I don't think I could give up my diet cokes, pain or no pain-sad, I know......:/

noevr 07-26-2013 08:46 PM

Re: Levaquin & tendonitis
 
Oh I was addicted to those sobe diet vitamin drinks the pear flavor they are about 1.00 each I'd have 4-5 a day. Worse than beer! Then I would put like 4 tbsp of splenda in my coffee. I hated switching to sugar it tasted awful. I gained wright but I replaced the drinks with water. Maybe start cutting back one a week. Cathy


All times are GMT -7. The time now is 11:32 PM.